•  
  •  
 

Authors

Olga Hilda Orasan, IULIU HATIEGANU UNIVERSITY OF MEDICINE AND PHARMACY CLUJ-NAPOCA, 4TH MEDICAL DEPARTMENT, CLUJ-NAPOCA, ROMANIA;
Andreea Maria Stefan, PROF. DR. OCTAVIAN FODOR REGIONAL INSTITUTE OF GASTROENTEROLOGY AND HEPATOLOGY, CLUJ-NAPOCA, ROMANIA;
Iulia Minciuna, PROF. DR. OCTAVIAN FODOR REGIONAL INSTITUTE OF GASTROENTEROLOGY AND HEPATOLOGY, CLUJ-NAPOCA, ROMANIA;
Adela Sitar-Taut, IULIU HATIEGANU UNIVERSITY OF MEDICINE AND PHARMACY CLUJ-NAPOCA, 4TH MEDICAL DEPARTMENT, CLUJ-NAPOCA, ROMANIA;
George Ciulei, PROF. DR. OCTAVIAN FODOR REGIONAL INSTITUTE OF GASTROENTEROLOGY AND HEPATOLOGY, CLUJ-NAPOCA, ROMANIA;
Simina Tarmure, IULIU HATIEGANU UNIVERSITY OF MEDICINE AND PHARMACY CLUJ-NAPOCA, 4TH MEDICAL DEPARTMENT, CLUJ-NAPOCA, ROMANIA;
Ioana Para, IULIU HATIEGANU UNIVERSITY OF MEDICINE AND PHARMACY CLUJ-NAPOCA, 4TH MEDICAL DEPARTMENT, CLUJ-NAPOCA, ROMANIA;
Flaviu Muresan, IULIU HATIEGANU UNIVERSITY OF MEDICINE AND PHARMACY CLUJ-NAPOCA, 4TH SURGICAL DEPARTMENT, CLUJ-NAPOCA, ROMANIA;
Ovidiu Fabian, IULIU HATIEGANU UNIVERSITY OF MEDICINE AND PHARMACY CLUJ-NAPOCA, 4TH SURGICAL DEPARTMENT, CLUJ-NAPOCA, ROMANIA;
Sorina Cezara Coste, PROF. DR. OCTAVIAN FODOR REGIONAL INSTITUTE OF GASTROENTEROLOGY AND HEPATOLOGY, CLUJ-NAPOCA, ROMANIA;
Vasile Negrean, IULIU HATIEGANU UNIVERSITY OF MEDICINE AND PHARMACY CLUJ-NAPOCA, 4TH MEDICAL DEPARTMENT, CLUJ-NAPOCA, ROMANIA;
Angela Cozma, IULIU HATIEGANU UNIVERSITY OF MEDICINE AND PHARMACY CLUJ-NAPOCA, 4TH MEDICAL DEPARTMENT, CLUJ-NAPOCA, ROMANIA;
Laura Urian, IULIU HATIEGANU UNIVERSITY OF MEDICINE AND PHARMACY CLUJ-NAPOCA, HEMATOLOGY DEPARTMENT, CLUJ-NAPOCA, ROMANIA;

DOI

10.22543/7674.71.P9499

Abstract

Imatinib is generally well tolerated, with mild common side effects such as nausea and vomiting, diarrhea, muscle cramps, fatigue, skin rash and edema; however, pulmonary complications are uncommon. A 73-year-old woman undergoing one month treatment with Imatinib for chronic myeloid neoplasm associated with eosinophilia was admitted for sudden alteration of her performance status, dyspnea at rest and productive cough. On clinical examination, the patient was hypoxic (oxygen saturation on room air was 87%), and auscultation of her lungs revealed diffuse bilateral fine crackles. Computed tomography showed bilateral pulmonary interstitial syndrome. Imatinib was discontinued and the patient received systemic corticosteroid therapy and oxygen therapy. After one month, the symptoms and radiological findings were resolved. When Imatinib therapy was resumed, respiratory symptoms reappeared, which is why treatment with Imatinib was interrupted. Imatinib-induced pneumonitis should take into consideration when patients develop respiratory symptoms or abnormal pulmonary radiological features.

Creative Commons License

Creative Commons License
This work is licensed under a Creative Commons Attribution-Noncommercial-No Derivative Works 4.0 License.

Share

COinS